Alert archive / Texas / Freeze Warnings in 2018
Freeze Warning 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Nov 11, 2018, 7:13 PM CST for 22 counties in Texas. It took effect at Nov 12, 2018, 8:00 PM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2018, 7:13 PM CST (01:13 UTC)
- In effect from
- Nov 12, 2018, 8:00 PM CST
- Expired
- Nov 13, 2018, 10:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Austin/San Antonio, TX
All 22 counties
Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 75 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 1.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
445 WWUS74 KEWX 120113 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 713 PM CST Sun Nov 11 2018 TXZ171>173-183>192-202>206-121915- /O.NEW.KEWX.FZ.W.0001.181113T0200Z-181113T1500Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bracketville, Uvalde, Hondo, San Antonio, and New Braunfels 713 PM CST Sun Nov 11 2018 ...FREEZE WARNING IN EFFECT FROM 8 PM MONDAY TO 9 AM CST TUESDAY... The National Weather Service in Austin/San Antonio has issued a Freeze Warning, which is in effect from 8 PM Monday to 9 AM CST Tuesday. * TEMPERATURE...Freezing temperatures are expected Monday night into Tuesday morning, first affecting parts of the Hill Country by 8 PM Monday night, then spreading across areas west of Interstate 35 and north of Highway 90 Tuesday morning. * IMPACTS...Below freezing temperatures could harm unprotected pets, plants, and pipes. Also, it is recommended to dress in layers, with a wind resistant outer layer, wear a hat, mittens or insulated gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
4 follow-up statements
724 WWUS74 KEWX 120913 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 313 AM CST Mon Nov 12 2018 TXZ193-194-207-208-121715- /O.EXB.KEWX.FZ.W.0001.181113T0200Z-181113T1600Z/ Bastrop-Lee-Guadalupe-Caldwell- Including the cities of Bastrop, Giddings, Seguin, and Lockhart 313 AM CST Mon Nov 12 2018 ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST TUESDAY... The National Weather Service in Austin/San Antonio has issued a Freeze Warning, which is in effect from 8 PM this evening to 10 AM CST Tuesday. * TEMPERATURE...Freezing temperatures are expected along the Interstate 35 corridor early Tuesday morning with lows of 30 to 32. * IMPACTS...Below freezing temperatures could harm unprotected pets, plants, and pipes. Also, it is recommended to dress in layers, with a wind resistant outer layer, wear a hat, mittens or insulated gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ171>173-183>192-202>206-121715- /O.EXT.KEWX.FZ.W.0001.181113T0200Z-181113T1600Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Kinney-Uvalde-Medina-Bexar- Comal- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bracketville, Uvalde, Hondo, San Antonio, and New Braunfels 313 AM CST Mon Nov 12 2018 ...FREEZE WARNING NOW IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST TUESDAY... * TEMPERATURE...Freezing temperatures are expected tonight into Tuesday morning, first impacting parts of the Hill Country this evening, then spreading across to the Interstate 35 and Highway 90 corridors by early Tuesday morning. Lows of 27 to 32 are expected. * IMPACTS...Below freezing temperatures could harm unprotected pets, plants, and pipes. Also, it is recommended to dress in layers, with a wind resistant outer layer, wear a hat, mittens or insulated gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
820 WWUS74 KEWX 120921 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 321 AM CST Mon Nov 12 2018 TXZ171>173-183>194-202>208-130000- /O.CON.KEWX.FZ.W.0001.181113T0200Z-181113T1600Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, and Lockhart 321 AM CST Mon Nov 12 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST TUESDAY... * TEMPERATURE...Freezing temperatures are expected tonight into Tuesday morning, first impacting parts of the Hill Country this evening, then spreading to the Interstate 35 and Highway 90 corridors overnight into early Tuesday morning. Lows of 27 to 32 are expected. Northerly winds of 15 to 25 mph with gusts to 35 mph will create wind chills in the teens in the Hill Country to 20s along the Interstate 35 and Highway 90 corridors tonight into Tuesday morning. * IMPACTS...Below freezing temperatures could harm unprotected pets, plants, and pipes. Also, it is recommended to dress in layers, with a wind resistant outer layer, wear a hat, mittens or insulated gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
702 WWUS74 KEWX 130138 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 738 PM CST Mon Nov 12 2018 TXZ171>173-183>194-202>208-131600- /O.CON.KEWX.FZ.W.0001.181113T0200Z-181113T1600Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, and Lockhart 738 PM CST Mon Nov 12 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... * TEMPERATURE...Freezing temperatures are expected tonight into Tuesday morning, first impacting parts of the Hill Country this evening, then spreading to the Interstate 35 and Highway 90 corridors overnight into early Tuesday morning. Lows of 27 to 32 are expected. Northerly winds of 15 to 25 mph with gusts to 35 mph will create wind chills in the teens in the Hill Country to 20s along the Interstate 35 and Highway 90 corridors tonight into Tuesday morning. * IMPACTS...Below freezing temperatures could harm unprotected pets, plants, and pipes. Also, it is recommended to dress in layers, with a wind resistant outer layer, wear a hat, mittens or insulated gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
804 WWUS74 KEWX 130913 NPWEWX URGENT - WEATHER MESSAGE National Weather Service Austin/San Antonio TX 313 AM CST Tue Nov 13 2018 TXZ171>173-183>194-202>208-131715- /O.NEW.KEWX.FZ.W.0002.181114T0200Z-181114T1500Z/ /O.CON.KEWX.FZ.W.0001.000000T0000Z-181113T1600Z/ Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell- Including the cities of Llano, Burnet, Georgetown, Del Rio, Rocksprings, Leakey, Kerrville, Bandera, Fredericksburg, Boerne, Blanco, San Marcos, Austin, Bastrop, Giddings, Bracketville, Uvalde, Hondo, San Antonio, New Braunfels, Seguin, and Lockhart 313 AM CST Tue Nov 13 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST WEDNESDAY... The National Weather Service in Austin/San Antonio has issued a Freeze Warning, which is in effect from 8 PM this evening to 9 AM CST Wednesday. * TEMPERATURE...Freezing temperatures will persist through mid morning with lows of 29 to 32 across the Hill Country to along the Interstate 35 and Highway 90 corridors. Northerly winds of 15 to 25 mph with gusts to 30 mph will create wind chills in the teens in the Hill Country to 20s along the Interstate 35 and Highway 90 corridors. Colder temperatures are expected tonight into Wednesday morning with lows of 23 to 28. Hard freezes are expected across the Hill Country and the usually colder low lying spots along the Escarpment. * IMPACTS...Below freezing temperatures could harm unprotected pets, plants, and pipes. Also, it is recommended to dress in layers, with a wind resistant outer layer, wear a hat, mittens or insulated gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ209-217>225-228-131715- /O.NEW.KEWX.FZ.W.0002.181114T0200Z-181114T1500Z/ Fayette-Maverick-Zavala-Frio-Atascosa-Wilson-Karnes-Gonzales- De Witt-Lavaca-Dimmit- Including the cities of La Grange, Eagle Pass, Crystal City, Pearsall, Pleasanton, Floresville, Karnes City, Gonzales, Cuero, Halletsville, and Carrizo Springs 313 AM CST Tue Nov 13 2018 ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM CST WEDNESDAY... The National Weather Service in Austin/San Antonio has issued a Freeze Warning, which is in effect from 8 PM this evening to 9 AM CST Wednesday. * TEMPERATURE...Freezing temperatures are expected from the Coastal Plains to the Rio Grande Plains overnight into early Wednesday morning. Lows of 26 to 28 are expected. * IMPACTS...Below freezing temperatures could harm unprotected pets, plants, and pipes. Also, it is recommended to dress in layers, with a wind resistant outer layer, wear a hat, mittens or insulated gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 11, 6:07 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Nov 11, 6:07 PM CST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 607 PM CST Sun Nov 11 2018 .AVIATION.../00Z TAFS/ Widespread light rain and drizzle will continue to move over most of South Central TX with only the DRT area not seeing radar echoes. There could be a brief shot of drizzle or a shower at DRT, but will wait and adjust as needed given not much attention given to that area by the mesoscale models. Will keep the eastern TAFs simple as prevailing ifr, but there could be brief dips to lifr from both lowered cigs and also from brief heavy downpours that might lower vsby to below 1 mile. A short period of lifr is included as a strong cold front approaches the I-35 corridor, and a boost in rainfall rates near the front could provide the more likely limitation. Once the front arrives, between 13Z and 17Z, strong winds should mix out the low level cigs to mvfr levels and eventually vfr several hours later. && .PREV DISCUSSION... /ISSUED 242 PM CST Sun Nov 11 2018/ SHORT TERM (Tonight through Monday Night)... Water vapor imagery shows a deepening trough, currently digging into the lower desert southwest. Coastal low off the middle Texas coast coupled with an increasing low-level jet is generating showers in our eastern counties. These showers could strengthen to thunderstorms as instability increases and becomes more widespread. Rain chances continue into Monday as the strong cold front associated with the trough pushes down into south central Texas with strong wind and very cold temperatures behind it. No frozen precipitation is expected behind this front as the moisture is not deep enough. Most of the Hill Country will see below freezing temperatures Monday night into Tuesday morning as the rest of the areas will be either at or just above. LONG TERM (Tuesday through Sunday)... As the trough axis moves through skies will clear amplifying radiational cooling. Tuesday night into Wednesday morning will be the coldest night where freezing temperatures reach all the way down to the coastal plains. Please remember to bring your pets indoors. This cold dry airmass will stay in place through the week with only slight modification later in the week as a slow warming trend begins. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 48 52 33 47 29 / 70 60 10 10 10 Austin Bergstrom Intl Airport 48 52 34 47 27 / 70 50 10 10 10 New Braunfels Muni Airport 50 54 33 49 27 / 60 50 10 10 10 Burnet Muni Airport 46 48 29 46 26 / 70 50 10 10 - Del Rio Intl Airport 53 57 35 52 29 / 20 10 10 10 - Georgetown Muni Airport 47 49 31 46 27 / 70 60 10 10 - Hondo Muni Airport 52 62 33 52 26 / 40 30 10 10 - San Marcos Muni Airport 49 54 34 47 27 / 60 50 10 10 10 La Grange - Fayette Regional 49 53 34 47 28 / 70 60 20 10 - San Antonio Intl Airport 51 57 33 50 27 / 50 40 10 10 10 Stinson Muni Airport 52 59 35 51 28 / 50 40 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Aviation...Oaks Short-Term/Long-Term...17
Hazardous weather outlook, Nov 11, 5:26 PM CST, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 526 PM CST Sun Nov 11 2018 TXZ171>173-183>194-202>209-217>225-228-122330- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 526 PM CST Sun Nov 11 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A strong cold front arriving on Monday will bring the coldest temperatures of the season thus far Monday night through the middle of the week. In addition to the very cold temperatures, the cold front will bring strong north winds which may require a Wind Advisory for Monday into Monday evening. A light freeze is likely across the Hill Country and Edwards Plateau Monday night into Tuesday morning and will also be possible over a few locations just south and east of the Balcones Escarpment. A Freeze Warning will likely be needed for Monday night. Models continue to trend colder and now show a widespread freeze across all of South Central Texas Wednesday morning. Temperatures Wednesday morning will be in the mid to upper 20s across the Hill Country and I-35 corridor, and around 30 across the Rio Grande and Coastal Plains. Much of South Central Texas should see a third morning of freezing temperatures Thursday before a warming trend resumes Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 10:36 PM CST | Special Weather Statement | EWX | Fayette | 39 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.